Re: Weaning off Effexor
My goodness you have been through a lot -- and all is such a small amount of time.
I have tapered off all my meds. Now I had been on A LOT of meds for well over a decade. When I reached the point of tapering off, I was on 6 to 8 things (depending on the day) every day. So I don't know whether the time I was on the drugs, and how many I was on affected my withdrawal process.
It took me 10 months to taper off of everything including the Effexor. I had to go extremely slow because I was working at the same time.
It is said that you should cut back by no more than 10% every one to two weeks. I took granules out of the capsules to taper. I would prepare one week's worth of capsules with the same amount of granules taken out of each one. It was the hardest once I got below 37.5 mg, so I had to go even slower. When I stopped, I was taking 6 granules a day.
It's important through this process to get lots of rest, eat well, avoid sugar and caffeine as much as possible, and don't overdo on the supplements (don't take more than the daily dose of any supplements during this period).
Benedryl helps a lot with any Vertigo, dizziness, nausea. Compazine also helps with nausea -- but you need a prescription for it.
I went through lots of different withdrawal effects, not all at the same time. And periods of depression that I believe were more related to my body adjusting to living without the meds. I have been off everything now for 19 months and I have never felt better. And I was someone that was diagnosed early in life with depression and was told I would have to be on meds for life.
I have an old thread that documents a lot of my early struggles getting off the meds if you ever want to kill some time. "Trying life without ADs, losing weight gained while on ADs... fighting depression..." (warning: it's 88 pages)
Most of all, remember to be patient and kind with yourself through this process. Let me know if I can help in any way.